MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL BRISTOW-LATARJET GLENOID 2.9 MM DRILL BIT; NON-STERILE FLUTED SURGICAL DRILL, REUSABLE

MEDOS INTERNATIONAL SàRL BRISTOW-LATARJET GLENOID 2.9 MM DRILL BIT; NON-STERILE FLUTED SURGICAL DRILL, REUSABLE
Catalog Number 285143
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).Lot number is unavailable.
 
Event or Problem Description
It was reported via phone by the sales rep that during a latarjet shoulder procedure, the customer's latarjet glenoid drill bit broke in the patient's bone.The fragment was removed.The patient had hard bone, and this caused a 30 minute delay.The device was discarded by the customer.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If additional information should become available, a supplemental medwatch will be submitted accordingly.The lot number was reported as unknown in the initial report and has been updated as 13d02; therefore, udi: (b)(4).The complaint device was received and inspected.The complaint can be confirmed.It was observed that the drill was heavily deformed.The drill end was detached from the shaft of the device at the brazing point.It was reported that the patient's bone density was hard.It is possible that the patient's anatomical factors caused the drill to break when the surgeon applied force to it while drilling.However, given the information provided we cannot discern a definitive root cause for the reported failure.A device history record (dhr) review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident; therefore, there is no evidence of manufacturing anomalies on the paperwork reviewed.At this point, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
BRISTOW-LATARJET GLENOID 2.9 MM DRILL BIT
Common Device Name
NON-STERILE FLUTED SURGICAL DRILL, REUSABLE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key7805605
Report Number1221934-2018-54524
Device Sequence Number1510688
Product Code HTW
UDI-Device Identifier10886705022533
UDI-Public10886705022533
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number285143
Device Lot Number13D02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2018
Initial Date Received by Manufacturer 07/25/2018
Supplement Date Received by Manufacturer08/06/2018
Initial Report FDA Received Date08/22/2018
Supplement Report FDA Received Date11/09/2018
Patient Sequence Number1